19 . September , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets

Big Image
Generic Name: Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets (a-seet-a-MIN-oh-fen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin)
Brand Name: Triaminic Cough/Sore Throat

Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets is used for:

Relieving pain, congestion, and cough due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.

Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets is an analgesic, decongestant, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, which helps you breathe more easily. The analgesic and cough suppressant work in the brain to decrease pain and reduce the cough reflex.

Do NOT use Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets if:

  • you are allergic to any ingredient in Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets
  • you have severe high blood pressure, rapid heartbeat, or other severe heart problems (eg, heart blood vessel disease)
  • you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets:

Some medical conditions may interact with Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of glaucoma, an enlarged prostate gland or other prostate problems, heart problems, diabetes, high blood pressure, blood vessel problems, adrenal gland problems, an overactive thyroid, seizures, stroke, or liver problems, or if you consume more than 3 alcohol-containing drinks per day
  • if you have a history of asthma, chronic cough, chronic obstructive pulmonary disease (COPD), or other lung problems (eg, chronic bronchitis, emphysema), or if your cough produces large amounts of mucus

Some MEDICINES MAY INTERACT with Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, isoniazid, MAO inhibitors (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline) because the risk of side effects from Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets may be increased
  • Anticoagulants (eg, warfarin), digoxin, or droxidopa because the risk of side effects such as bleeding, irregular heartbeat, or heart attack may be increased
  • Bromocriptine because the risk of side effects may be increased by Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets:

Use Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets may be taken with or without food.
  • Chew thoroughly before swallowing.
  • If you miss a dose of Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets.

Important safety information:

  • Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets. Using Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take appetite suppressants while you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets without checking with your doctor.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets contains acetaminophen and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets may increase your risk for liver damage.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets may interfere with certain lab test results. Make sure that all of your doctors and lab personnel know that you are taking Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets.
  • Use Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets, discuss with your doctor the benefits and risks of using Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets during pregnancy. It is unknown if Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets.

Possible side effects of Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; excitability; headache; nausea; nervousness or anxiety; trouble sleeping; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; stomach pain; tremor; yellowing of skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; stomach pain; unusually fast, slow, or irregular heartbeat; vomiting; yellowing of skin or eyes.

Proper storage of Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets:

Store Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets, please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Dextromethorphan/Pseudoephedrine Chewable Tablets. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Chloromycetin ophthalmic ointment Chloromycetin ophthalmic ointment
Generic Name: chloramphenicol Dosage Form: Ophthalmic ointment WARNING Bone marrow hypoplasia including aplastic anemia and death has been reported following topical application of chloramphenicol. Chloramphenicol should not be used when less potentially dangerous agents would be expected to pr more...

Cortisporin Ophthalmic Suspension Cortisporin Ophthalmic Suspension
Generic Name: neomycin sulfate, polymyxin B sulfate and hydrocortisone Dosage Form: Ophthalmic suspension Description Cortisporin Ophthalmic Suspension (neomycin and polymyxin B sulfates and hydrocortisone ophthalmic suspension) is a sterile antimicrobial and anti-inflammatory suspension for opht more...

Efalizumab Efalizumab
Pronouncation: (eh-fah-lih-ZOO-mab) Class: Immunosuppressive Trade Names: Raptiva - Powder for injection, lyophilized 150 mg (designed to deliver 125 mg/1.25 mL) Mechanism of Action Pharmacology Inhibits binding of leukocyte function antigen-1 to intercellular adhesion molecule-1, thereby interferi more...

Levothyroxine Levothyroxine
Generic Name: Levothyroxine sodium Dosage Form: Tablets 25 mcg, 50 mcg, 75 mcg, 88 mcg, 100 mcg, 112 mcg, 125 mcg, 137 mcg, 150 mcg, 175 mcg, 200 mcg and 300 mcg Rx only Levothyroxine Description Levothyroxine Sodium Tablets, USP contain synthetic crystalline L-3,3',5,5'-tetraiodothyronine sodi more...

Nitazoxanide Nitazoxanide
Some commonly used brand names are: In the U.S.— Alinia † Not commercially available in Canada. Category Antiprotozoal Description Nitazoxanide (nye-tah-ZOX-ah-nide) belongs to a group of medicines called antiprotozoals. It is used to treat diarrhea that is caused by certa more...

Ogen 0.625 (estropipate 0.75 mg) Ogen 0.625 (estropipate 0.75 mg)
Generic Name: estropipate (ESS troe pih pate) Brand Names: Ogen 0.625 (estropipate 0.75 mg), Ogen 1.25 (estropipate 1.5 mg), Ogen 2.5 (estropipate 3 mg), Ortho-Est What is Ogen 0.625 (estropipate 0.75 mg) (estropipate)? Estropipate is a form of estrogen. Estrogen is a female sex hormone more...

Pramlintide Acetate Pramlintide Acetate
Pronouncation: (PRAM-lin-tide ASS-eh-tate) Class: Amylin analog Trade Names: Symlin - Solution for injection 0.6 mg/mL Mechanism of Action Pharmacology Synthetic analog of the naturally occurring neuroendocrine hormone amylin. Amylin is colocated with insulin in pancreatic beta cells and is cosecre more...

Probenecid Colchicine Probenecid Colchicine
Generic Name: probenecid and colchicine Dosage Form: Tablets usp Probenecid Colchicine Description Probenecid and colchicine contains probenecid, which is a uricosuric agent, and colchicine, which has antigout activity, the mechanism of which is unknown. Probenecid is the generic name for 4-[(di more...